| Model Number |
4244520W |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82205731 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a 014¿ 4.5mm x 20mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used; however, it ruptured after being inflated several times.The pressure when it ruptured was unclear.It was then replaced with another 5mm aviator plus pta balloon catheter (unknown), and the procedure completed.There was no reported patient injury.This was for a balloon pulmonary angioplasty (bpa) case.The device will be returned for evaluation.
Event or Problem Description
As reported, a 014¿ 4.5mm x 20mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used; however, it ruptured after being inflated several times.The pressure when it ruptured was unclear.It was then replaced with another 5mm aviator plus pta balloon catheter (unknown), and the procedure completed.There was no reported patient injury.This was for a balloon pulmonary angioplasty (bpa) case.The device will be returned for evaluation.Additional information could not be obtained.
Additional Manufacturer Narrative
As reported, a 014¿ 4.5mm x 20mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used; however, it ruptured after being inflated several times.The pressure when it ruptured was unclear.It was then replaced with another 5mm aviator plus pta balloon catheter (unknown), and the procedure completed.There was no reported patient injury.This was for a balloon pulmonary angioplasty (bpa) case.One product was returned for analysis.A non-sterile aviator plus.014 4.5x20 142cm was received for analysis coiled inside a plastic bag.Per visual analysis of the unit, the balloon appears to have been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Per functional analysis, balloon inflation testing was performed.The balloon was inflated successfully at 14 atm (device¿s rated burst pressure) with the inflator device; neither a leakage nor a burst was observed on the balloon.A product history record (phr) review of lot 82205731 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined.It is likely procedural factors and handling of the device, contributed to the event reported by the customer.Per functional analysis, the balloon was inflated successfully at 14 atm (device¿s rated burst pressure) with an indeflator; neither a leakage nor a burst was observed on the balloon.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted on the device.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.